Jump to content
Important Survey - Please Participate ×

Help please!


[Mi...]

Recommended Posts

I am not able to taper as of yet due to my thyroid levels. I am going thru interdosing withdrawal as we speak. It hit me last night in bed out of nowhere. What should I do? Im already taking .5 Ativan every 5 hours. Up it to every four?? Would klonopin possibly be a good choice to switch to until this thyroid mess is stable? And how do you do that? Just stop your Ativan and start the klonopin or is it like a crossover?
Link to comment
Share on other sites

[93...]

Sounds like you're having interdose withdrawals, as you say. You're taking 0.5mg of Ativan every 5 hours...so, how much ativan are you taking in a 24 hour period? 2mg? or 2.5mg?

 

2mg Ativan = 10mg of Valium = .5mg of Klonopin

2.5mg Ativan = 15mg of Valium = .75mg of Klonopin

 

If you want to try to cross to K b/c of it's longer 1/2 life, I would substitute a dose of K every week to two weeks for an Ativan dose...

I wouldn't just stop the Ativan and start the Klonopin though, if I were you. That's going to cause you some withdrawal, as the Ativan will clear out faster than the K can build up. It's best to do a substitution of one for the other. Just make sure that you do a correct equivalent to K or V from Ativan, as you don't want to wind up updosing- as you would then have MORE benzo to come off of in the long run and that's the last thing that you want.

 

You don't have to dose the Klonopin 5x a day, but you probably want to dose it 3x a day to avoid interdose w/d. That will probably get you stable and out of interdose withdrawal.

 

I hope this helps you out some. I'm sorry that you're having issues b/c of your thyroid levels. I'm sure it's a pain to have to deal w/ something more on top of an already painful situation w/ your benzo. Hang in there. If I were you, I'd either try to cross to K or V in order to eliminate the interdose w/d stuff and then hold out there until you can get your thyroid under control. Hoping that helps  you.

 

Wish you the best.

 

Much healing to you- lamberfn

Link to comment
Share on other sites

Thanks so much for advice! You know what? The craziest thing.. This happened last night around 9:30-10pm. I held strong and finally took a .5 an hour before my scheduled dose. Woke up this morning with my period!!! Now the w/d symptoms are gone.. Does that make any sense? Yes, I take 2.5 daily. I'm nervous about the Valium as I am already fatigued by this thyroid mess. Any exp with the K?
Link to comment
Share on other sites

[93...]

I'm tapering from K and it hasn't been easy. I use whole milk. I drop the K into the milk and remove 1mL per day to reduce. I've dropped from 1.25mg of K down to under .25mg since Feb 2010. It hasn't been easy at all, but I also was in c/t for 4 months prior to reinstating the K to taper it, so I have a complicated history (see my sig line). I also came off of A LOT of meds when I C/T'ed, so things have been kinda rough for me. Still, I imagine that K would be easier than Ativan to taper from...although there ARE still some people who have tapered from Ativan as well. It all depends on what YOU feel comfortable with...only you can make that decision.

 

Anyhow, I wish you the best in whatever you decide to do. Some of your symptoms may be related to your cycle coming on. That's not uncommon.

 

Hang in there.

 

-lamberfn

Link to comment
Share on other sites

I guess my question was did the K do it's job and were you able to function on it? I have two little ones. If I have to remain on these drugs until my levels pan out, want a linger acting drug. So just wanted to know if the K would make me sedated? The Ativan at first was more like a awe feeling, now I don't even feel it as much.

 

I think last nights episode was all about my cycle. Cause my symptoms are gone.

Link to comment
Share on other sites

[93...]

I don't know if the K will make you sedated. Any of the benzos have the potential to do that. Everyone responds differently to these drugs- so, you may just have to try it if you want to cross and see how you do on it. There's no way for me to know how it will affect you.

 

Good luck

 

-lamberfn

Link to comment
Share on other sites

I guess my question was did the K do it's job and were you able to function on it? I have two little ones. If I have to remain on these drugs until my levels pan out, want a linger acting drug. So just wanted to know if the K would make me sedated? The Ativan at first was more like a awe feeling, now I don't even feel it as much.

 

I think last nights episode was all about my cycle. Cause my symptoms are gone.

 

Yep, this is really common.  Very normal.  Progesterone drops drastically a few days before the onset of menstruation, and progesterone metabolites act on GABA receptors, so it's like progesterone withdrawal on top of your benzo withdrawal.

 

Fun stuff.  Good times.

 

Sounds like you're going through a lot and you need to be stable to take care of your little ones.  If you decide to cross over to another benzo, do it cautiously and slowly. 

 

When the time comes to taper, you'll need to use liquid titration if you decide to taper directly off Ativan, and continue with the multiple dosing.  If you take it cautiously you should be able to taper slowly off and still be functional in your life, I know people who've done it.  It's not a walk in the park but it's do-able.

Link to comment
Share on other sites

Thanks for the reply! So I'm being double whammied right now? Great! What do you mean liquid titration? Do all psych's go for that? Any suggestions on how to get through this menstraul crap and anxiety? Can't keep popping the Ativan all day...
Link to comment
Share on other sites

Just so you know.. I haven't began the tapering yet. But I've been feeling anxious and tired all day. Figuring my period.. But between my thyroid and period and Ativan.. I never know what is what.
Link to comment
Share on other sites

×
×
  • Create New...